Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 9, 2021, 2:28 PM CST. It took effect at Mar 9, 2021, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2021, 2:28 PM CST (20:28 UTC)
- In effect from
- Mar 9, 2021, 6:00 PM CST
- Expired
- Mar 10, 2021, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
919 WHUS74 KCRP 092028 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 228 PM CST Tue Mar 9 2021 GMZ270-275-100430- /O.NEW.KCRP.SC.Y.0025.210310T0000Z-210310T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 228 PM CST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
2 follow-up statements
120 WHUS74 KCRP 100324 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 924 PM CST Tue Mar 9 2021 GMZ270-275-101200- /O.CON.KCRP.SC.Y.0025.000000T0000Z-210310T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 924 PM CST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANM
630 WHUS74 KCRP 101203 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 603 AM CST Wed Mar 10 2021 GMZ270-275-101315- /O.EXP.KCRP.SC.Y.0025.000000T0000Z-210310T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 603 AM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have weakened over the offshore waters this morning. Mariners operating small craft should exercise caution throughout the day as southeasterly winds will range from 15-20 knots. $$ TC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:20 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 9, 11:20 AM CST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1120 AM CST Tue Mar 9 2021 .AVIATION... CIGs have lifted to VFR levels this morning across the eastern TAF sites and the western TAF sites are expected to do the same over the next hour or two. Cloud bases are expected to remain at VFR levels through this afternoon and evening, then lowering to MVFR levels overnight across much of S TX. VFR levels resume by mid morning Wed. SE winds gusting to 20-30kts are expected through this afternoon, especially closer to the coast. Winds are expected to decrease but remain elevated tonight, which will help inhibit fog development. Wind gusts up to 20-30kts return by mid to late Wed morning. && .PREV DISCUSSION... /Issued 537 AM CST Tue Mar 9 2021/ AVIATION... Low stratus will continue to result in borderline IFR/MVFR ceilings for the inland TAF sites through mid-morning. Fog will continue to result in periods of LIFR visibility restrictions at KALI/KVCT as well. Southeast winds will then increase to 15-20 knots with gusts of 25 to 30 knots during the afternoon hours. This increase in winds should allow for ceilings to mix up to VFR at all TAF sites by late morning. PREV DISCUSSION... /Issued 354 AM CST Tue Mar 9 2021/ SHORT TERM (Today through Wednesday)... This morning's GOES-16 water vapor imagery indicates broad WSW flow in place above the central US. At the surface, an area of pressure is developing in the Northern Plains and an area of high pressure is centered over the Southeast. This is resulting in ESE to SE winds across South Texas. The return flow is helping to advect additional moisture and contributing to the development of fog and low stratus this morning. The fog and low stratus are expected to continue shortly after daybreak and then begin to mix out. However, partly to mostly cloudy skies are expected to linger into the early afternoon hours. Today will mark the beginning of a warming trend with highs in the upper 70s along the coast and low to mid 80s across the Brush Country. The surface pressure gradient over South Texas is expected to strengthen today and tonight which will result in surface winds increasing to 15 to 25 MPH this afternoon. Winds are expected to remain elevated tonight which will should result in enough mixing to inhibit fog development. The mixing and onshore flow should also result in overnight lows being around five degrees warmer tonight. Tomorrow is expected to be even warmer with highs in the 80s across much of the CWA and near 90 across the western Brush Country. Moderate to strong onshore flow will continue to advect low level moisture into the area and result in humidity increasing, particularly along the coast. LONG TERM (Wednesday Night through Monday)... Weak upper level ridging will maintain our quiet weather as we head through the work week. Meanwhile, an upper level low will dive south towards the Baja coast towards the end of the work week. At the surface, a deepening low pressure across the Plains will tighten our pressure gradient leading to breezy conditions for much of the long term. Temperatures will continue to warm through the week with the Brush Country reaching 90 degrees each afternoon through the middle of the weekend. Persistent onshore flow and a 30-35 knot LLJ will steadily increase moisture through the work week ahead of our next cold front. It's possible we see patchy sea fog develop late this week as dewpoints climb due to continued warm moist onshore flow. For now, didn't include in the forecast as we will have to see how quickly the shelf waters warm this week. In addition to the fog, a few streamer showers may be possible Friday as the LLJ strengthens beneath the cap. Looking at this weekend, upper level ridging shifts off to the east as an upper level low lifts across the Plains towards the Midwest. An associated cold front will swing across the state in response to this upper level system. Timing has slowed a bit with the recent guidance. The GFS and ECMWF are in fairly good agreement with the boundary nearing the Northern Brush Country late Saturday night and pushing offshore during the early afternoon hours Sunday. Rain chances will increase late Saturday night and begin to taper off Sunday evening. Instability will trend up over the weekend. However, a stout cap will limit our convective chances. For now, continued a mention of a slight chance of thunderstorms over the weekend. Offshore flow in the wake of the front will quickly switch back to onshore Monday morning which will allow for temps to begin to warm back up after a cooler Sunday. There is potential for another boundary next week. MARINE... Onshore flow around 10 knots this morning will strengthen to 15 to 20 knots by this evening and remain elevated through Wednesday. This will result in seas steadily increasing today and tomorrow. Small Craft Advisories will likely be needed for portions of the coastal waters beginning as early as tonight and these conditions are expected to continue through much of the week. Moderate to strong onshore flow will continue as we head into next weekend. There is potential for sea fog to develop on Friday as warm, moist air flows over the cooler shelf waters. Rain chances will begin to increase late Saturday night as a cold front approaches the region. Isolated thunderstorms will be possible along the boundary. Rain chances will decrease Sunday afternoon/evening as the front pushes offshore. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 79 63 82 66 79 / 0 0 0 10 10 Victoria 77 60 79 65 79 / 0 0 10 10 10 Laredo 84 64 90 65 91 / 0 0 0 0 0 Alice 81 62 87 65 85 / 0 0 0 10 0 Rockport 75 63 77 66 77 / 0 0 10 10 10 Cotulla 84 63 90 65 89 / 0 0 0 0 0 Kingsville 80 62 85 66 84 / 0 0 0 10 0 Navy Corpus 76 64 78 66 74 / 0 0 0 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...AVIATION
Hazardous weather outlook, Mar 9, 4:14 AM CST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 414 AM CST Tue Mar 9 2021 TXZ229>234-239>247-342>347-442-443-447-101015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 414 AM CST Tue Mar 9 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Patchy fog will be possible along the Coastal Bend this morning. There is a Moderate Risk of rip currents today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a Moderate Risk of rip currents on Wednesday. There will be a slight chance of thunderstorms on Saturday night and Sunday. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-101015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 414 AM CST Tue Mar 9 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Winds and seas are expected to increase today and tonight. Small Craft Advisories may be needed for portions of the coastal waters as early as tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are likely across much of the coastal waters Wednesday through the weekend. There will be a slight chance of thunderstorms over the coastal waters on Saturday night and Sunday. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.